MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54850017550
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery with multi axial screw (mas) screw.Reportedly, postoperatively, the screw head popped off the bone screw, as a result the patient developed pain.Patient underwent revision surgery for explant of the screw.No fragments of the implant remained inside the patient.No patient complications were reported after the revision surgery.
 
Additional Manufacturer Narrative
Post-op x-rays for l5-s1 tlif show a fracture of the tulip from the screw at six months post-op.A spondylolisthesis still exists at l5-s1 and fusion has not occured.This hardware failure may be a result of failure of fusion with a persistent mobile deformity.The hardware 4.75 screw is probably also undersized for the level/patient size.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7074239
Report Number1030489-2017-02411
Device Sequence Number11072109
Product Code NKB
UDI-Device Identifier00643169491632
UDI-Public00643169491632
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54850017550
Device Lot NumberH5162949
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age46 YR
Patient Weight97